Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Elko, NV

June 15, 2007

NWS Elko, NV issued this red flag warning at Jun 15, 2007, 12:51 PM PDT. It took effect at Jun 16, 2007, 12:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2007, 12:51 PM PDT (19:51 UTC)
In effect from
Jun 16, 2007, 12:00 PM PDT
Expired
Jun 16, 2007, 10:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 151951
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
1251 PM PDT FRI JUN 15 2007

.A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRUSH 
NORTHERN AND EASTERN NEVADA THIS WEEKEND BRINGING GUSTY WINDS TO
THE REGION. WITH WESTERLY FLOW ALOFT AND AT THE SURFACE...RELATIVE
HUMIDITIES WILL REMAIN WELL BELOW 15 PERCENT SATURDAY AFTERNOON.
IN ADDITION...DAYTIME TEMPERATURES ARE EXPECTED TO RISE ABOVE 90
DEGREES ACROSS MOST OF THE AREA DURING SATURDAY AFTERNOON.


NVZ451-452-161130-
/O.UPG.KLKN.FW.A.0003.070616T1900Z-070617T0500Z/
/O.NEW.KLKN.FW.W.0003.070616T1900Z-070617T0500Z/
HUMBOLDT COUNTY-
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
1251 PM PDT FRI JUN 15 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM PDT SATURDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WEST TO SOUTHWEST WINDS WILL GENERALLY BECOME SUSTAINED BETWEEN
15 AND 25 MPH SATURDAY AFTERNOON WITH GUSTS UP TO 40 MPH.
RELATIVE HUMIDITY WILL FALL BELOW 15 PERCENT SATURDAY AFTERNOON.
THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY IS EXPECTED TO 
CREATE HAZARDOUS FIRE WEATHER CONDITIONS SATURDAY AFTERNOON
THROUGH LATE SATURDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TT
3 follow-up statements
000 
WWUS85 KLKN 160946
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
246 AM PDT SAT JUN 16 2007

.A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRUSH
NORTHERN AND EASTERN NEVADA THIS WEEKEND BRINGING GUSTY WINDS TO
THE REGION. WITH WESTERLY FLOW ALOFT AND AT THE SURFACE...
RELATIVE HUMIDITIES WILL FALL TO AROUND 10 PERCENT THIS
AFTERNOON. IN ADDITION...DAYTIME TEMPERATURES ARE EXPECTED TO
RISE ABOVE 90 DEGREES ACROSS MOST OF THE AREA DURING SATURDAY
AFTERNOON WITH RECORD HIGH TEMPERATURES EXPECTED IN CENTRAL NEVADA.

NVZ451-452-170500-
/O.CON.KLKN.FW.W.0003.070616T1900Z-070617T0500Z/
HUMBOLDT COUNTY-
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
246 AM PDT SAT JUN 16 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
PDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT
THIS EVENING. 

WEST TO SOUTHWEST WINDS WILL GENERALLY BECOME SUSTAINED BETWEEN
15 AND 25 MPH SATURDAY AFTERNOON WITH GUSTS UP TO 45 MPH.
RELATIVE HUMIDITY WILL FALL TO AROUND 10 PERCENT THIS AFTERNOON.
THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY IS EXPECTED TO
CREATE HAZARDOUS FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH
LATE THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
LW
000 
WWUS85 KLKN 162110
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
210 PM PDT SAT JUN 16 2007

.A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRUSH
NORTHERN AND EASTERN NEVADA THIS WEEKEND BRINGING GUSTY WINDS TO
THE REGION. WITH WESTERLY FLOW ALOFT AND AT THE SURFACE...
RELATIVE HUMIDITIES WILL FALL TO AROUND 10 PERCENT THIS
AFTERNOON AND THIS EVENING. 

NVZ451-452-170500-
/O.CON.KLKN.FW.W.0003.000000T0000Z-070617T0500Z/
HUMBOLDT COUNTY-
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
210 PM PDT SAT JUN 16 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

WEST TO SOUTHWEST WINDS WILL CONTINUE BETWEEN 15 AND 25 MPH
THROUGH SATURDAY EVENING WITH GUSTS UP TO 45 MPH. RELATIVE
HUMIDITY WILL FALL TO AROUND 10 PERCENT THIS AFTERNOON AND THIS 
EVENING. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY IS
EXPECTED TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS THROUGH LATE
THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TT
000 
WWUS85 KLKN 170446
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
946 PM PDT SAT JUN 16 2007


NVZ451-452-170600-
/O.EXP.KLKN.FW.W.0003.000000T0000Z-070617T0500Z/
HUMBOLDT COUNTY-
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
946 PM PDT SAT JUN 16 2007

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES
FOR FIRE WEATHER ZONES 451 AND 452 WILL EXPIRE AT 10 PM PDT THIS
EVENING.

RELATIVE HUMIDITIES HAVE RISEN ABOVE 15 PERCENT IN MOST AREAS.
HUMIDITIES WILL CONTINUE TO RISE OVERNIGHT AS A COLD FRONT MOVES
THROUGH. WINDS WILL SHIFT FROM WEST TO NORTHWEST AT 15 TO 30 MPH
WITH THE FRONT...AND THEN DIMINISH LATE TONIGHT.

$$
REA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 15, 2:14 AM PDT, 10 hours 37 minutes earlier.

Area forecast discussion, Jun 15, 2:14 AM PDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
214 AM PDT FRI JUN 15 2007

.SYNOPSIS...HIGH PRESSURE WILL BRING ABOVE-NORMAL DAYTIME
TEMPERATURES AND CONTINUED DRY CONDITIONS TODAY AND SATURDAY.
A WEAK COLD FRONT WILL CLIP NORTHERN NEVADA LATE IN THE WEEKEND
BRINGING GUSTY WINDS AND MORE SEASONAL TEMPERATURES. &&

.SHORT TERM...FRIDAY THROUGH SATURDAY. SKIES ARE CLOUD-FREE THIS
MORNING AS SYNOPTIC FLOW ALOFT BEGINS TO SHIFT MORE SOUTHWESTERLY.
NEXT WEATHER MAKER WILL BE UPPER LEVEL TROUGH CENTERED OFF PACIFIC
NORTHWEST ATTM. GFS IS A LITTLE MORE AGGRESSIVE WITH THIS FEATURE ON
LATEST RUN...HOWEVER MAINLY BRINGING WIND GUSTS AND A SMALL RISK
FOR DRY THUNDERSTORMS. AIRMASS DESTABILIZES SOMEWHAT THIS AFTERNOON
AND AGAIN SATURDAY. MAINLY CUMULUS BUILD-UPS BUT CANNOT RULE OUT A
STRIKE ON SATURDAY AFTERNOON WITH THE APPROACH OF A COLD FRONT THAT
WILL BRUSH NORTHERN NEVADA. WITH MINIMAL RISK FOR TS DEVELOPMENT DUE
TO SCARCE MOISTURE AT ALL LEVELS...WILL REFRAIN FROM ADDING TS
WORDING IN ZONES. HOWEVER THERE IS A POSSIBILITY OF A CRITICAL FIRE
WEATHER SITUATION DEVELOPING SATURDAY AFTERNOON...WHEN LOW MOVES
INLAND OVER WA STATE...PRESSURE GRADIENT TIGHTENS ENOUGH TO PRODUCE
BREEZY CONDITIONS AT THE SURFACE OVER NORTHERN NEVADA. GUST SHOULD
EXCEED 30 MPH MORE WIDESPREAD IN FWZ 451 AND 452. WEST TO SW FLOW
WILL STILL ALLOW FOR ABOVE-NORMAL TEMPS TO CONTINUE TODAY AND
SATURDAY.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. A LOW PRESSURE
SYSTEM WILL SKIRT TO THE NORTH AND SOME COOLER TEMPS WILL
FILTER INTO NORTHERN NEVADA FOR SUNDAY AND MONDAY. A RIDGE WILL THEN
BUILD OVER THE FOUR CORNERS AREA BRINGING SOUTHWESTERLY FLOW
BACK ACROSS THE CWA. THERE WILL BE SEVERAL WEAK SHORTWAVES THAT WILL
MOVE OVER THE RIDGE. HOWEVER...IT LOOKS TO BE FAIRLY DRY AND STABLE
ATTM. CURRENTLY AM EXPECTING A CONTINUED WARMING TREND AND SUNNY
SKIES FOR THE WEEK. IPPI
&&

.FIRE WEATHER...WEAK HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH
SATURDAY. DAYTIME TEMPERATURES WILL CONTINUE NEAR 90 DEGREES IN
MANY AREAS ACROSS THE FIRE DISTRICT. MAIN FIRE WEATHER CONCERN
WILL BE INCREASING WINDS AND LOWERING RH VALUES FOR FWZ 451 AND
452. WIND GUSTS WILL BE LOCALIZED AROUND 30 MPH WITH SUSTAINED
WINDS OF 10-20 MPH TODAY. WINDS WILL BECOME SUSTAINED BREEZY SATURDAY
ACROSS THESE SAME ZONES WITH GUSTS EXPECTED TO RANGE IN THE 30-35
MPH RANGE.
&&

.AVIATION...TAFS AND TWEBS COVER EXPECTED VFR CONDITIONS THROUGH
TONIGHT. THERE MAY BE SOME LOCALIZED GUSTY WINDS THIS AFTERNOON.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR FWZ 451 AND 452 FOR SATURDAY AFTERNOON.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:00 AM PDTFire Weather WatchLKN11 hr

Nearby

Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.